×

zbMATH — the first resource for mathematics

Multi-step preconditioned Newton methods for solving systems of nonlinear equations. (English) Zbl 1444.65021
Summary: The study of different forms of preconditioners for solving a system of nonlinear equations, by using Newton’s method, is presented. The preconditioners provide numerical stability and rapid convergence with reasonable computation cost, whenever chosen accurately. Different families of iterative methods can be constructed by using a different kind of preconditioners. The multi-step iterative method consists of a base method and multi-step part. The convergence order of base method is quadratic and each multi-step add an additive factor of one in the previously achieved convergence order. Hence the convergence of order of an \(m\)-step iterative method is \(m+1\). Numerical simulations confirm the claimed convergence order by calculating the computational order of convergence. Finally, the numerical results clearly show the benefit of preconditioning for solving system of nonlinear equations.
MSC:
65H10 Numerical computation of solutions to systems of equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ortega, J.M., Rheinbodt, W.C.: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press Limited, London (1970)
[2] Traub, J.F.: Iterative Methods for the Solution of Equations. Prentice-Hall, Englewood Cliffs (1964) · Zbl 0121.11204
[3] Burden, R.L., Faires, J.D.: Numerical Analysis. PWS Publishing Company, Boston (2001) · Zbl 0788.65001
[4] McNamee, J.M.: Numerical Methods for Roots of Polynomials. Part I. Elsevier, Amsterdam (2007) · Zbl 1143.65002
[5] Ullah, MZ; Soleymani, F; Al-Fhaid, AS, Numerical solution of nonlinear systems by a general class of iterative methods with application to nonlinear pdes, Numer. Algorithms, 67, 223-242, (2014) · Zbl 1316.65053
[6] Montazeri, H; Soleymani, F; Shateyi, S; Motsa, SS, On a new method for computing the numerical solution of systems of nonlinear equations, J. Appl. Math., 2012, 15, (2012) · Zbl 1268.65075
[7] Cordero, A; Kansal, M; Kanwar, V, A stable class of improved second-derivative free Chebyshev-Halley type methods with optimal eighth order convergence, Numer. Algorithms, 72, 937, (2016) · Zbl 1347.65097
[8] Arroyo, V; Cordero, A; Torregrosa, JR, Approximation of artificial satellites’ preliminary orbits: the efficiency challenge, Math. Comput. Model., 54, 1802-1807, (2011) · Zbl 1235.70032
[9] Budzko, D.A., Cordero, A., Torregrosa, J.R.: New family of iterative methods based on the Ermakov-Kalitkin scheme for solving nonlinear systems of equations, Comput. Math. Math. Phys. 55 (2015) · Zbl 1336.65088
[10] Qasim, S; Ali, Z; Ahmad, F; S-Capizzano, S; Ullah, MZ; Mahmood, A, Solving systems of nonlinear equations when the nonlinearity is expensive, Comput. Math. Appl., 71, 1464-1478, (2016)
[11] Qasim, U., Ali, Z., Ahmad, F., S-Capizzano, S., Ullah, M.Z., Asma, M.: Constructing frozen Jacobian iterative methods for solving systems of nonlinear equations, associated with ODEs and PDEs using the homotopy method. Algorithms 9(1) (2016) · Zbl 07042327
[12] Cordero, A; Hueso, JL; Martinez, E; Torregrosa, JR, A modified Newton-jarratt’s composition, Numer. Algorithms, 55, 87-99, (2010) · Zbl 1251.65074
[13] Ahmad, F., Tohidi, E., Carrasco, J.A.: A parameterized multi-step Newton method for solving systems of nonlinear equations. Numer. Algorithms 1017-1398 (2015)
[14] Ullah, MZ; Serra-Capizzano, S; Ahmad, F, An efficient multi-step iterative method for computing the numerical solution of systems of nonlinear equations associated with odes, Appl. Math. Comput., 250, 249-259, (2015) · Zbl 1328.65156
[15] Ahmad, F; Tohidi, E; Ullah, MZ; Carrasco, JA, Higher order multi-step jarratt-like method for solving systems of nonlinear equations: application to PDEs and odes, Comput. Math. Appl., 70, 624-636, (2015)
[16] Wu, X, Note on the improvement of newton’s method for systems of nonlinear equations, Appl. Math. Comput., 189, 1476-1479, (2007) · Zbl 1243.65058
[17] Hueso, JL; Martínez, E; Torregrosa, JR, Modified newtonâăźs method for systems of nonlinear equations with singular Jacobian, J. Comput. Appl. Math., 224, 77-83, (2009) · Zbl 1159.65050
[18] Noor, MA; Shah, FA, A family of iterative schemes for finding zeros of nonlinear equations having unknown multiplicity, Appl. Math. Inf. Sci., 8, 2367-2373, (2014)
[19] Noor, MA; Waseem, M; Noor, KI; Al-Said, E, Variational iteration technique for solving a system of nonlinear equations, Optim. Lett., 7, 991-1007, (2013) · Zbl 1288.90093
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.